MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL TRAY FIX CEMENTED S.5L; KNEE TIBIAL TRAY CEMENTED

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL TRAY FIX CEMENTED S.5L; KNEE TIBIAL TRAY CEMENTED
Model Number 02.07.1205L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 may 2023: lot 2109876: (b)(4) items manufactured and released on 10-nov-2021.Expiration date: 2026-10-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Clinical evaluation performed by medical affairs department: 1.5 years after primary cemented tka, the tibial tray is mobilized and needs replacement.The images supplied shows a very pronounced tibial slope, and possibly an insufficient coverage of the posterior aspect of the tibial bone.These may be contributing factors to an abnormal stress of the metal/cement/bone interface, and it's possible that it may result in loosening.No reason to suspect a faulty device.Preliminary investigation performed by r&d project manager: revision surgery of a gmk sphere implant after 1 year and a half from primary implantation for tibial loosening.From the picture of the explanted tibial baseplate sent for investigation, no anomalies can be noted on the component.We can't see any evidences that the event is related to a faulty device.
 
Event or Problem Description
Revision surgery for cemented tibial tray loosening 1 year and 4 months post primary.All components were revised successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: revision surgery of a gmk sphere implant after 1 year and a half from primary due to tibia loosening.From visual investigation on the returned explanted components, no residual cement can be noted on the distal surface of tibial baseplate.On the articular surfaces of the tibial insert, no signs of wear or delamination can be noted.No anomalies can be noted on the femoral component.Poor interdigitation between cement and implant can be related to multiple factors, most likely not implant related (such as cementation process, temperature, time, presence of fluids on the surfaces of cement interface).From visual inspection, there is no evidence to suspect that the event is related to a faulty device.Additional information reported: data of return of the piece: 23 june 2023.Visual inspection of the device.

Brand Name
GMK-PRIMARY TIBIAL TRAY FIX CEMENTED S.5L
Common Device Name
KNEE TIBIAL TRAY CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17190245
Report Number3005180920-2023-00439
Device Sequence Number20285372
Product Code JWH
UDI-Device Identifier07630030819926
UDI-Public07630030819926
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.1205L
Device Catalogue Number02.07.1205L
Device Lot Number2109876
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale